MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Codes Arcing (2583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, an exact date was not provided, however, the patient stated it was a few weeks after implant.If explanted, give date: not applicable, as the lens remains implanted.However, there is a planned explant to be performed on (b)(6) 2018.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxt300 18.0 diopter lens was implanted in the patient's left eye (os) on (b)(6) 2017.Post-operatively, the patient complained of intolerable, overwhelming, and debilitating glare, including halos, concentric circles, and starbursts.Patient was asked about the onset date of the symptoms, she did not remember when it started, maybe a couple weeks later, post implant.Reportedly, the lens is planned to be explanted and exchanged on (b)(6) 2018, no additional information was provided.
 
Additional Manufacturer Narrative
Additional information: based on new information received, patient experienced blurry vision, rings in vision and starburst.Intraocular lens on left eye (os) was replaced with zct300 17.5 diopter.An incision enlargement to 2.8mm was performed along with one suture at explant, (b)(6) 2018.The following sections have been updated accordingly: if explanted; give date: (b)(6) 2018.Device code 2583.Patient code 3191 - starburst.Patient code 3191 - planned explant to explant/iol exchanged.Patient code 3191 - incision enlargement.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7463166
Report Number9614546-2018-00395
Device Sequence Number333339
Product Code POE
UDI-Device Identifier05050474606340
UDI-Public(01)05050474606340(17)210706
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/06/2021
Device Model NumberZXT300
Device Catalogue NumberZXT300U180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/30/2018
Supplement Date Received by Manufacturer05/23/2018
07/25/2018
Initial Report FDA Received Date04/25/2018
Supplement Report FDA Received Date06/18/2018
08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Date Report Sent to FDA01/01/2005